Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver failure
Apr 25, 2001

A study reported in the journal Clinical Infectious Diseases indicatesthat more and more HIV infected patients are dying from liver disease. Is there anything I can do to not be at risk? I'm just going to start meds next week. Are they people dying all people who have medicated for 10+ years?

Response from Dr. Boyle

Many of the HIV/AIDS patients dying of liver disease are co-infected with hepatitis B or C, and that infection is responsible for most of the liver damage these patients suffer. Ceratin antiretrovirals, especially nevirapine (Viramune) and protease inhibitors, can cause significant liver damage, and co-infected patients may wish to avoid these agents if possbile; however, very few patients will experience significant problems if they are appropriately monitored and the offending medication is discontinued quickly. So, in order to best avoid liver problems you should live a healthy lifestyle, avoid high levels of alcohol intake, see your doctor frequently for check ups, and be appropriately treated for hepatitis co-infections (if you have any). BB



Previous
Chitosan to Reduce Cholesterol and Triglycerides?
Next
restart hiv-meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement